MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SF SALINE SYRINGE; INTRAVASCULAR CATHETER

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SF SALINE SYRINGE; INTRAVASCULAR CATHETER
Catalog Number 306499
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one sample was received.It has no packaging flow wrap.It has the plunger rod-rubber stopper and no solution.It has tip cap.The rubber stopper is all the way down.The plunger rod is separated from the rubber stopper.No manufacturing issues were experienced during the production of these products.The syringe is not designed to drawing blood.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: the defect was not confirmed.Root cause description: off label use.The posiflush sp syringe is designed to flush the iv line.Not to pull the plunger back and draw blood.Rationale: at this time, no corrective actions are necessary.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd posiflush¿ sf saline syringe stopper separated from the plunger during use while pulling back on the syringe to get blood return.The product was flushed prior to use with a "10cc syringe".The following information was provided by the initial reporter: "rn was drawing blood.Flushed line prior to draw with 10cc syringe.Pulled back on syringe to get blood return & plunger came apart from stopper.".

Brand Name
BD POSIFLUSH¿ SF SALINE SYRINGE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9250945
Report Number1911916-2019-01131
Device Sequence Number3461762
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public00382903064991
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number306499
Device Lot Number9002663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;